Texas, 2009Heavy Rain in Texas, September 17, 2009
September 17, 2009 · NWS FWD · 1 event in 1 county or zone
Heavy rainfall caused an apartment ceiling to collapse.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall caused an apartment ceiling to collapse.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 17, 2:05 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 17, 2:05 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT THU SEP 17 2009
.DISCUSSION...
THE SFC-700MB CIRCULATION PRESENTLY NEAR NACOGDOCHES WITH
SHOWERS/DRIZZLE SPREADING SOUTHWEST AND SOUTH OVER THE MAJORITY OF
THE CWA. EXPECTING THE PRECIPITATION TO CONTINUE THIS EVENING THEN
DIMINISH AFTER MIDNIGHT AS IT CONCENTRATES CLOSER TO THE CORE.
BEST THETA-E AIR REMAINS ALONG THE RED RIVER VALLEY AND EASTWARD
INTO NORTHERN LOUISIANA AND SOUTHERN ARKANSAS NEXT 24 HOURS. WILL LINGER
LOW CHANCE POPS...MAINLY EASTERN CWA...THROUGH FRIDAY THEN END
WEST TO EAST AS WE GO INTO SATURDAY.
THE UPPER LOW WILL WEAKEN WITH TIME AS IT MOVES FURTHER NORTHEAST
FROM THE AREA. IT WILL EVENTUALLY MERGE WITH A BROAD LOW PRESSURE
AREA SPREADING INTO THE TEXAS PANHANDLE THIS WEEKEND. WITH THIS
BROAD AREA OF LOW PRESSURE IN PLACE OVER THE SOUTHERN AND CENTRAL
PLAINS...THE STAGE IS SET FOR ANOTHER UNIQUE MIDDLE/UPPER LEVEL
CYCLONE. FOR THIS FORECAST WE/LL USE THE GFS...NEWEST ECMWF IS OUT
OF STEP WITH CURRENT GFS AND PREVIOUS ECMWF RUNS. VERY STRONG
UPPER LEVEL RIDGING OCCURS ALONG THE WEST COAST SUNDAY. THIS
OPENS THE PLAINS UP TO LONGWAVE TROUGHING AS A VIGOROUS BRITISH
COLUMBIA SHORTWAVE DIVES SOUTHEAST ACROSS THE ROCKIES. OF INTEREST
IS THE FORMATION OF AN INTENSE CLOSED LOW OVER WESTERN KANSAS MONDAY
NIGHT. CLIMATOLOGICALLY...THIS IS A RARE EVENT AND MAY NOT BE
HANDLE VERY WELL BY THE MODELS. THERE IS GOOD CONFIDENCE THAT IT
WILL DEVELOP...BUT LOTS OF UNCERTAINTY AS TO WHERE IT WILL TRACK
AND HOW LONG IT WILL BE IN THE NEIGHBORHOOD. WITH GOOD NORTHERLY
FLOW ON ITS BACK SIDE IT WILL BE ABLE TO SLING A COLD FRONT DOWN
INTO TEXAS. STRONG FRONTOGENESIS AND LARGE SCALE FORCING SHOULD
BRING STRONG TO SEVERE CONVECTION BACK TO NORTH TEXAS MONDAY
NIGHT AND TUESDAY.
IF THIS SYSTEMS ACTS AS ADVERTISED...THE FRONT AND CONVECTION WILL
CLEAR THE CWA BY EARLY WEDNESDAY WITH NICE WEATHER AND COOLER
TEMPERATURES DURING THE DAY AND OVERNIGHT. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 66 82 69 84 67 / 50 30 20 10 10
WACO, TX 68 85 68 86 66 / 40 20 10 10 10
PARIS, TX 65 78 67 83 64 / 60 30 20 20 10
DENTON, TX 65 82 67 83 65 / 40 30 20 10 10
MCKINNEY, TX 65 82 67 83 64 / 50 30 20 10 10
DALLAS, TX 67 83 69 84 66 / 50 30 20 10 10
TERRELL, TX 66 82 68 83 64 / 50 30 20 10 10
CORSICANA, TX 66 82 69 84 65 / 50 30 20 10 10
TEMPLE, TX 66 83 67 86 66 / 30 20 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/75
Hazardous weather outlook, Sep 17, 2:32 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CDT THU SEP 17 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
332 PM CDT THU SEP 17 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT.
LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
HAZARDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY AND
SATURDAY...MAINLY EAST OF INTERSTATE 35. NO SEVERE WEATHER IS
EXPECTED.
THUNDERSTORM CHANCES WILL INCREASE MONDAY AFTERNOON THROUGH
TUESDAY AS A STRONG UPPER DISTURBANCE AND COLD FRONT MOVE INTO THE
REGION. A FEW STRONG STORMS CAN BE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Rain, Hunt
- When
- September 17, 3:30 PM CST
- Where
- Hunt County, 1.27 mi SSE of Mineral Hgts
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 33.103, -96.111
Heavy rain during the day, in combination with rainfall from earlier in the week, was thought to be the reason for the collapse of a ceiling at an apartment complex on the 2900 block of Robin Road. One man was taken to the hospital with a slight laceration on his forehead.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, September 17, 2009$441,000 · 8 events
- Flash Flooding in Mississippi, September 17 to 18, 2009$60,000 · 8 events
- Flash Flooding and Damaging Wind in Alabama, September 17, 200961 kt wind · 15 events
- Flash Flooding in Puerto Rico, September 17, 20094 events
- Waterspouts in Gulf of Mexico, September 17, 20093 events
- Hail in New Mexico, September 17, 20090.88 in hail · 3 events
- Flood and Damaging Wind in Florida, September 17, 200950 kt wind · 3 events
- Flash Flooding in Tennessee, September 17 to 18, 20093 events
- Hail and Heavy Rain in Arizona, September 17, 20090.75 in hail · 2 events
- Flood in Puerto Rico, September 17, 20091 event
- Flash Flood in Louisiana, September 17 to 18, 20091 event
- Flash Flood in Mississippi, September 17, 2009$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195715.